Florida, 2025Wildfire in Florida, May 26, 2025
May 26, 2025 · NWS JAX · 1 event in 1 county or zone
A long-term drought continued across portions of north-central Florida where several wildfires developed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long-term drought continued across portions of north-central Florida where several wildfires developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 26, 12:58 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, May 26, 12:58 PM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
158 PM EDT Mon May 26 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...
.NEAR TERM...
Issued at 153 PM EDT Mon May 26 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Thunderstorms will build in this afternoon with a potential for
the development of strong to severe storms over southeast Georgia
and along the coast as convection forms with diurnal heating and
is heightened in conjunction with sea breeze boundaries and areas
of convergence, along with passing upper level shortwaves crossing
through the region this afternoon and tonight. Slow steering flow
and moist air with PWAT levels measuring between 1.7 and 1.9
inches can be expected to result in slow moving storms producing
heavy amounts of rainfall leading to localized flooding in some
areas. High temperatures for this afternoon will rise into the
lower to mid 90s with overnight low temperatures dropping down
into the upper 60s and lower 70s for inland areas and in the mid
70s for areas along the coast. Patchy fog developments are
possible overnight and into early Tuesday morning for inland
areas.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 153 PM EDT Mon May 26 2025
Tuesday: Patchy fog will be possible beginning in the morning,
mainly in areas that received rainfall previously. The Storm
Prediction Center has most of the area under a marginal risk (1
out of 5) for severe storms as a frontal boundary is stalled just
north of the forecast area, resulting in a weak flow pattern. This
will allow the sea-breaze to be the main driving factor for
convection over the area aided by diurnal heating. Most of the
moisture resides along the coast and over southeast Georgia where
most of the convection will likely form. Expect scattered showers
with isolated strong to severe thunderstorms that will be capable
of producing small hail, frequent lightning and gusty winds up to
40-60 mph. Convection will linger into the evening hours as a
short wave tracks across the area, producing enough instability to
keep things rolling past sunset but should start dwindling after
midnight. Daytime highs will be in the upper 80s to mid 90s over
southeast Georgia with temperatures getting into the low to mid
90s over northeast Florida. Overnight lows will be in the low 70s
over inland areas, staying slightly warmer along the coast.
Wednesday: The weather Wednesday will be much like Tuesday despite
the frontal boundary beginning its trek north. Plenty of moisture
over the area with diurnal heating, sea-breeze convergence and
another short wave making its way across will provide the
necessary instability to bring similar conditions as the previous
day. The Storm Prediction Center once again has most of the area
(mainly areas along and north of I-10) under a moderate risk (1
out of 5) for severe storms. Daytime highs will be in the low 90s
with areas along the coast staying slightly cooler. Overnight lows
are expected to get into the upper 60s to low 70s inland with
coastal temperatures in the low to mid 70s.
&&
.LONG TERM...
(Thursday through next Sunday)
Issued at 153 PM EDT Mon May 26 2025
Rainy and stormy conditions continue through the week with a deep
trough aloft beginning to deepen into the area through Saturday
morning. This will help drive a cold frontal boundary at the
surface through the area around Thursday night into southeast
Georgia and travel across into northeast Florida by Friday and
south of the area by early Saturday morning. The cold front will
help push moisture south of the area by the tail end of the week,
dropping precip chances over the area.
Temperatures will be near to slightly above seasonal average for
the forecast period with daytime highs in the mid to upper 80s to
low 90s. Overnight lows will be in the mid 60s to low 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 153 PM EDT Mon May 26 2025
Showers and thunderstorms will build in this afternoon and into
this evening with SSI, SGJ, and Jax Metro sites most likely to be
affected by storms by around 20z to 22z with sea breeze winds
receding by around 01z. Convection will become dispersed overnight
with mild winds building in from out of the SW.
&&
.MARINE...
Issued at 153 PM EDT Mon May 26 2025
High pressure to the northwest will build more to the north
through Monday as a weak frontal boundary remains just north of
the local waters, resulting in a weak flow pattern. This will
allow for scattered seabreeze thunderstorms to develop each
afternoon, beginning Memorial Day and through the week, with
southerly winds and southeasterly near shore winds as the
seabreeze develops daily. A cold front will approach from the
northwest toward the end of the week and may push through the
waters next weekend.
Rip Currents: Moderate rip current risk for NE FL beaches today
and tomorrow, low to moderate risk for the SE GA beaches.
&&
.FIRE WEATHER...
Issued at 153 PM EDT Mon May 26 2025
Scattered to numerous showers and thunderstorms will develop
again in the vicinity of weak stalled front across SE GA and along
sea breeze fronts today and Tuesday. Despite the downpours,
frequent lightning may lead to new ignitions across Marion, Putnam
and Flagler counties where fuels are driest. Hot and humid
conditions will continue through the week with daily thunderstorm
potential. A strong to severe line of thunderstorms will push into
the area ahead of cool front Friday or Friday night. Rain and
thunderstorm potential will drop behind the cold front at the tail
end of the week as drier air begins to filter in.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 87 71 90 / 50 60 30 40
SSI 73 85 76 89 / 40 40 40 40
JAX 71 91 74 94 / 20 40 30 40
SGJ 72 88 74 92 / 20 40 30 50
GNV 69 93 72 94 / 10 40 10 50
OCF 69 92 72 94 / 10 50 10 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, May 26, 1:40 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
240 PM EDT Mon May 26 2025
FLZ031-136-262100-
Bradford-Eastern Alachua-
Including the cities of Starke, New River, Gainesville,
Gainesville Airport, and Newnans Lake
240 PM EDT Mon May 26 2025
...SMOKE FROM WILDFIRE IN NORTHERN ALACHUA COUNTY MAY PRODUCE
REDUCED VISIBILITIES THIS AFTERNOON...
A wildfire in Northern Alachua county near Louise and County Road
225 is producing smoky conditions that will push into Bradford
County towards Starke through the afternoon hours. Motorists
should use caution and slow down when encountering any locally
dense smoke with lower visibilities.
Special weather statement, May 26, 2:52 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
352 PM EDT Mon May 26 2025
FLZ038-138-262030-
Coastal Flagler FL-Inland Flagler FL-
352 PM EDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FLAGLER COUNTY THROUGH
430 PM EDT...
At 351 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bunnell, moving east at 20 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach, and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2942 8114 2941 8115 2932 8115 2937 8142
2940 8142 2939 8145 2956 8143 2964 8115
2953 8111 2946 8110 2946 8112 2943 8110
TIME...MOT...LOC 1951Z 275DEG 17KT 2947 8135
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VILLAFANEWildfire, Eastern Alachua
- When
- May 26, 3:30 PM EST
- Where
- Eastern Alachua forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
Per the Florida State Watch Office, the | Alachua County Sheriffs Office reports that | the East County Road 225 Wildfire near the | Santa Fe River in northern Alachua County is | currently 236 acres and is 90% contained.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Louisiana, May 26 to 28, 2025$507,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Louisiana, May 26, 2025$100,000 · EF1 · 5 events
- Flash Flooding and Hail in Texas, May 26 to 27, 2025$19,000 · 3 in hail · 40 events
- Damaging Winds and Lightning Strike in Texas, May 26 to 27, 2025$20,000 · 68 kt wind · 12 events
- Tornado and Hail in Texas, May 26, 2025$16,000 · 2.5 in hail · 10 events
- Hail and Damaging Winds in Oklahoma, May 26, 20252.75 in hail · 11 events
- Flash Flooding and Damaging Winds in Texas, May 26, 202565 kt wind · 9 events
- Hail and Damaging Winds in Georgia, May 26, 20251.75 in hail · 8 events
- Damaging Winds in Louisiana, May 26 to 27, 202560 kt wind · 6 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 26 to 30, 202550 kt wind · 5 events
- Damaging Winds in Texas, May 26 to 27, 2025$6,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 26, 20254 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257859.